MAUDE Adverse Event Report: CONMED LARGO MENISCECTOMY ELECTRODESTANDARD DESIGN (ELECTRODE ONLY)QTY 5; NEUROLOGICAL STEREOTAXIC INSTRUMENT

CONMED LARGO MENISCECTOMY ELECTRODESTANDARD DESIGN (ELECTRODE ONLY)QTY 5; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number C5010A
Medical Device Problem Codes Material Frayed (1262); Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c5010a meniscectomy electrode standard design (electrode only) was being used on (b)(6) 2023 during a knee arthroscopy with a lateral release procedure and ¿the outer sheath was frayed and caused the patient to be burned.The doctor was using the electrode during a knee arthroscopy case.It was noticed while using the electrode that it was sparking.After further investigation, it was noticed that it had burned the patient's skin." the procedure was completed without a delay.After further assessment it was found, the degree of burn is "unknown/skin was necrotic and required excision".The covidien valley lab was the esu used and the settings were 40/40.The effected skin was debrided and the patient was discharged on the same day.This report is being raised due to the reported injury of a burn of unknown degree to the patient.
 
Additional Manufacturer Narrative
Correction: d4 lot # was corrected to 1232229.Manufacturer narrative: reported event of ¿outer sheath was frayed and caused the patient to be burned¿ was confirmed.The root cause cannot be determined, however, based upon evaluation, photos and an adverse event review meeting, the likely cause of this event was excessive force that bent the device and caused the insulation become damaged.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: electrodes must only be used in a conductive fluid medium to avoid insulation damage.If any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.Improper application or use of the dispersive electrode (pad) may result in a patient burn or poor performance of the ablator.If higher than normal power settings are required, check for obvious defects and proper adhesion.Do not reuse or relocate the dispersive electrode (pad) after initial application.If dispersive electrode (pad) relocation becomes necessary during the procedure, always use a new dispersive electrode (pad).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c5010a meniscectomy electrodestandard design (electrode only) was being used on (b)(6) 2023 during a knee arthroscopy with a lateral release procedure and ¿the outer sheath was frayed and caused the patient to be burned.The doctor was using the electrode during a knee arthroscopy case.It was noticed while using the electrode that it was sparking.After further investigation, it was noticed that it had burned the patient's skin.".The procedure was completed without a delay.After further assessment it was found, the degree of burn is "unknown/skin was necrotic and required excision".The covidien valley lab was the esu used and the settings were 40/40.The effected skin was debrided and the patient was discharged on the same day.This report is being raised due to the reported injury of a burn of unknown degree to the patient.

Brand Name
MENISCECTOMY ELECTRODESTANDARD DESIGN (ELECTRODE ONLY)QTY 5
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17463616
Report Number1017294-2023-00071
Device Sequence Number7263372
Product Code HAW
UDI-Device Identifier10845854017920
UDI-Public(01)10845854017920(17)270208(30)5(10)1232229
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K823424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC5010A
Device Lot Number1232229
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN VALLEY LAB; COVIDIEN VALLEY LAB
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic